Hail, Marinette
- When
- August 1, 4:18 PM CST
- Where
- Marinette County, 3 mi S of Peshtigo
- Measured
- 2.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.000, -87.750
Thunderstorms developed in hot and humid air ahead of a slow moving front. These storms downed trees and power lines and produced heavy rainfall and hail up to tennis ball size as they made their way across central and northeast Wisconsin.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms developed in hot and humid air ahead of a slow moving front. These storms downed trees and power lines and produced heavy rainfall and hail up to tennis ball size as they made their way across central and northeast Wisconsin. One of the storms dropped 0.67 inch of rain in just 7 minutes at Colby (Marathon co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 1, 3:15 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 415 PM CDT TUE AUG 1 2006 .SHORT TERM...TONIGHT AND WEDNESDAY MAIN CONCERN IN THE SHORT-TERM WILL BE EVOLVING CONVECTIVE ACTIVITY AND SEVERE POTENTIAL ASSOCIATED WITH APPROACHING FRONTAL BOUNDARY THIS EVENING...TRANSITIONING TO MORE OF A HEAVY RAIN EVENT OVERNIGHT. DESPITE SOME PERSISTENT MID TO HIGH LEVEL CLOUDS THIS AFTERNOON...THERE WAS ENOUGH INSOLATION TO ALLOW SURFACE TEMPS TO CREEP INTO THE MIDDLE 90S OVER MUCH OF THE FOX VALLEY THIS AFTERNOON. WITH DEW POINTS IN THE LOW TO MID 70S...HEAT INDICES WERE ABLE TO APPROACH THE 100-105 MARK IN A FEW AREAS. WILL ALLOW THE HEAT ADVISORY TO EXPIRE AT 7 PM THIS EVENING FOR THE FOX VALLEY. NEXT CONCERN IS SEVERE WEATHER THREAT FOR LATE THIS AFTERNOON INTO THE EVENING AHEAD OF APPROACHING COLD FRONT EXTENDING FROM IWD TO MSP TO SUX. WHERE THE CLOUDS HAD THINNED OVER WESTERN AND CENTRAL WISCONSIN LATE THIS AFTERNOON...SCATTERED THUNDERSTORMS HAVE INCREASED IN AREAL COVERAGE. EXPECT SCATTERED THUNDERSTORMS TO INCREASE IN COVERAGE OVER INITIALLY OVER THE SOUTHWEST HALF OF THE FORECAST AREA IN THE VICINITY OF THE APPROACHING FRONTAL BOUNDARY THEN SPREAD NORTHEAST. ALTHOUGH DEEP LAYER SHEAR SOMEWHAT MARGINAL...GIVEN MODERATE INSTABILITY...EXPECT A FEW STORMS TO REACH SEVERE LIMITS LATER THIS AFTERNOON. AS PER PREVIOUS FORECAST...AS EVENING PROGRESSES...EXPECT SITUATION TO EVOLVE INTO A HEAVY RAINFALL THREAT AS 40-45 KY LLJ IMPINGES ON FRONTAL BOUNDARY. GIVEN THE DEGREE OF INSTABILITY SOUTH OF THE FRONT...STRENGTH OF LOW-LEVL FORCING...HI PW VALUES...WARM CLOUD LAYER DEPTH AND RELATIVELY WEAK WINDS ALOFT...HEAVY RAINFALL QUITE POSSIBLE PARTICULARLY OVER THE WESTERN/WESTCENTRAL PORTION OF THE STATE BEWTEEN ABOUT 9 PM AND 3 AM. HOWEVER...DESPITE RAINFALL OVER LAST FEW DAYS OVER WESTERN PORTION OF THE FCST AREA...FFG VALUES STILL ON THE ORDER OF 2-3 INCHES PER 3 HOURS. ALTHOUGH THESE RAINFALL RATES ARE NOT OUT OF THE QUESTION...FEEL MAIN FOCUS WILL BE A BIT FURTHER WEST. HAVE OPTED TO HOLD OF ON FLASH FLOOD WATCH FOR NOW BUT WILL CONTINUE TO MONITOR SITUATION CLOSELY THIS EVENING. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY THE COLD FRONT WILL DEPART WEDNESDAY NIGHT LEAVING DRIER AND COOLER AIR FOR THE REMAINDER OF THE WORK WEEK. THERE IS SOME CHANCE OF SPRINKLES OR A BRIEF SHOWER THURSDAY NIGHT AS A REINFORCING PUSH OF COOLER AIR ARRIVES AND ANOTHER SMALL CHANCE OF SHOWERS OR SPRINKLES FRIDAY NIGHT AS A WARM FRONT ORGANIZES TO OUR WEST. THINK THAT DRY AIR WILL WIN OUT AND KEPT IT DRY UNTIL SATURDAY NIGHT AND SUNDAY WHEN ANOTHER FRONT WITH BETTER LOW LEVEL MOISTURE ARRIVES. && .GRB WATCHES/WARNINGS/ADVISORIES...NONE. && BRUSKY/RDM WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 530 AM CDT TUE AUG 1 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 530 AM CDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST WISCONSIN TODAY AND TONIGHT. ANY STORMS THAT DEVELOP COULD PRODUCE DAMAGING WIND GUSTS. AS THE THUNDERSTORMS CONTINUE INTO THE OVERNIGHT HOURS...HEAVY RAINFALL IS POSSIBLE ACROSS NORTHEAST WISCONSIN. HOT AND HUMID WEATHER IS EXPECTED OVER EAST CENTRAL WISCONSIN TODAY... WITH HEAT INDICES RISING TO AROUND 105. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY. HEAVY RAINFALL IS AGAIN POSSIBLE. THE RISK OF HEAVY RAINFALL WEDNESDAY WILL BE MAINLY OVER CENTRAL AND EAST-CENTRAL PORTIONS OF THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. LMZ521-522-541>543-564-021100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 530 AM CDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER THE BAY AND LAKE MICHIGAN NEARSHORE WATERS TODAY AND TONIGHT. THE MAIN SEVERE THREAT WITH THE THUNDERSTORMS WILL BE DAMAGING WINDS. AS THE THUNDERSTORMS CONTINUE INTO THE OVERNIGHT HOURS...HEAVY RAINFALL IS POSSIBLE. PATCHY FOG IS POSSIBLE OVER THE NEARSHORE WATERS OF LAKE MICHIGAN... TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY. HEAVY RAINFALL IS AGAIN POSSIBLE. SRF WEATHER.GOV/GREENBAY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
438 PM CDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HEAVY RAIN COLBY 44.91N 90.30W
08/01/2006 M0.67 INCH MARATHON WI CO-OP OBSERVER
0.67 OF AN INCH IN 7 MINUTES. WIND GUST EST 35 MPH AT
ONSET.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
448 PM CDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND GST OSHKOSH 44.01N 88.55W
08/01/2006 M48 MPH WINNEBAGO WI ASOS
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 450 PM CDT TUE AUG 1 2006 WIZ010>013-018>022-030-031-035>040-045-048>050-073-074-020100- ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-MARATHON- SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 450 PM CDT TUE AUG 1 2006 ...THUNDERSTORMS WITH VERY HEAVY RAIN AND STRONG WINDS EXPECTED THIS EVENING... SCATTERED THUNDERSTORMS DEVELOPED LATE THIS AFTERNOON IN A WARM AND HUMID AIRMASS AHEAD OF A SLOW MOVING COLD FRONT. THE STORMS ARE FORECAST TO CONTINUE TO DEVELOP AND MOVE EAST INTO THE EVENING. THE STORMS WILL PRODUCE TROPICAL RAINFALL WHICH COULD CAUSE URBAN AND SMALL STREAM FLOODING. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING WIND GUSTS OVER 50 MPH AND HAIL. STAY TUNED TO NATIONAL WEATHER SERVICE FORECASTS AND UPDATES ON THIS EVENINGS WEATHER SITUATION. JKL WEATHER.GOV/GREENBAY
The Green Bay radar (KGRB), 63 km away, was scanning. The volume nearest the first event began at 22:18 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527792, 5527793, 5527791.